Couldn't find what you looking for?

TRY OUR SEARCH!

What do you think about Aleve and Naproxen? Which one is better? Which one I should use? I have them both in home and used to take them before, but now I am not sure which one I should chose. Did you have any experience with any of those medications, Aleve and Naproxen?

Loading...

Aleve and Naproxen is the same thing. Naproxen is just generic for Aleve. Naproxen, also exist as Anaprox and Naprosin. Naproxen is active ingredient in all those medications. It can be used to treat mild to moderate pain and in some rheumatoid conditions, such are rheumatoid arthritis, osteoarthritis and juvenile (childhood) arthritis.
Reply

Loading...


People spend 10s of millions of dollars on Aleve which is unnecessary. It shows how ads from major drug companies can be misleading. Aleve is the brand name for Naproxen. It is no more effective than the generic Naproxen which is so much cheaper. I take the generic for osteoarthritis and all my doctors state that generics for Naproxen and other drugs are just as effective. Now Aleve has a sneaky commercial implying that it's gel tabs are much better and its long release Naproxen is better.. I find (as do many people I know) when needed my generic Naproxen taken 2 tablets twice per day works fine and the the 400 tablet bottle we bought at Costco was about $9 as I recall. It is regularly more, but we just wait for the periodic $3-$5 off ad we get sent in the mail. We check with our doctors for all medications we take even OTC and they all without exception state that Naproxen and most other OTC generics are fine. Generic Naproxen (2 tabs) effects can last for up to 12 hours depending on the individual - weight, food, etc. So there is no need to spend lots of bucks for Aleve including extended release. Doc says Naproxen must be taken with food to protect stomach; other than that it apparently, for some reason, has less negative effects (and NO KNOWN NEGATIVE EFFECTS ON THE HEART) than Ibuprofen. Thus I take it with a meal, or eat an apple (which of course is very healthy for you) when taking it . Hope this helps. Best thing to do with any mediation is check with doctor. (For instance, my wife takes Synthroid, has for 2 decades. Doctor declined to change to new Synthroid generics levothyroxine. Studies have clearly shown these generics have to be taken at a higher amount than Synthroid and are tougher to get dosage adjusted. So, drug plans that require generic use when available and FDA approved will pay generic price for brand name Synthroid if MD says it's necessary as is the case with my wife). Richy
Reply

Loading...


In reply to Richy's info on Naproxen and Aleve...thank you so much for it! I, too, have spend lots of money on Aleve unnecessarily! I have arthritis in my knees, hands and back but not real bad, thanks god. From now on...NAPROXEN IT IS ON!!! Thanks!!!
Reply

Loading...

Actually Aleve is naproxen sodium, which is a sodium salt of naproxen. Naproxen and naproxen sodium are slightly different medications, they have different chemical formulas and their molecules are different. they both treat the same conditions, but they behave slightly differently.
Naproxen is is slightly stronger than its sodium salt, mg per mg. So 500 mg of naproxen is stronger than 500 mg of naproxen sodium, which also means naproxen's side effects are stronger and adverse effects are more likely, such as bleeding and liver damage.
Reply

Loading...